Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 1997, 4:43 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1997, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 1, 1997, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Brooks County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 71 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 012043 SVRTLH GAC027-275-012145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 443 PM EDT SUN JUN 1 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL GEORGIA ...NORTHWESTERN BROOKS COUNTY IN SOUTHWEST GEORGIA ...NORTHEASTERN THOMAS COUNTY AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS JUST SOUTHWEST OF PAVO MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM WILL BE MOVING INTO BROOKS COUNTY WITHIN THE NEXT FEW MINUTES. SEVERE THUNDERSTORMS PRODUCE WINDS OF 50 KNOTS OR GREATER... VERY ROUGH SEAS AND LIGHTNING. YOUR BEST COURSE OF ACTION IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER... STAY BELOW DECK AND AWAY FROM UNGROUNDED METAL OBJECTS. MAKE SURE YOU AND ALL YOUR CREW ARE WEARING FLOTATION DEVICES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:20 AM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 10:20 AM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT SUN JUN 01 1997 12Z SFC ANALYSIS SHOWS SFC CDFNT ALONG AQQ/ABY LINE MOVG SLOWLY E... SUGGESTING AN END TO PRECIP ACRS FL PNHNDL...SE AL...AND MUCH OF SW GA. WATER VAPOR IMAGERY SHOWS MID LVL DRY AIR NOSING ITS WAY ACRS FCST AREA AS WELL. IT WOULD APPEAR THAT PRECIP CHC HAS DROPPED SIGNIFICANTLY ACRS ALL BUT CTY AREA. HOWEVER...WOULD BE IN FAVOR OF HOLDING ONTO SMALL CHC OF SHRA OWING TO INSTABILITY ASSOCD WITH UNSEASONABLY COLDER AIR MOVG IN ALOFT. INTERESTINGLY...LAST NITES MM5 MDL RUN KEEPS ONLY LITE/MDT NW LLVL FLO OVR PNHNDL...ALLOWING SEABRZ TO DVLP THIS AFTN. HOWEVER...ATMOS WILL PROBABLY BE TOO DRY FOR ANYTHING MORE THAN ISOLD OR WIDELY SCTD SHRA. BEST CHC FOR CNVTV DEVELOPMENT MAY BE ALONG MID LVL MOISTURE GRADIENT AS IT WORKS E OF TLH THIS AFTN. WILL BE ON LOOKOUT FOR HAIL POTENTIAL IN ANY TSRA THAT MANAGE TO DVLP. WILL UPDATE NW FL ZONES TO LOWER POPS (BUT NOT REMOVE THEM)...BUT WILL KEEP CURRENT CONFIGURATION AND PSBL SVR WORDING NEAR CTY. TEMPS LOOK OK. MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 61 min |
| Jun 1, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty | 51 min |
| Jun 1, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 37 min |
| Jun 1, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Irwin | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.